MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER
Model Number 2520
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment and unretrieved device fragment occurred.The patient presented with coronary stenosis.A 182cm pt graphix guidewire was selected for use.However, the guidewire fractured approximately between body and tip.The guidewire tip deprecated from wire body.The detached portion was removed; but a portion remained inside the patient.The procedure was not completed as the patient was sent for transthoracic surgery due to complication.No further patient complications were reported.
 
Event or Problem Description
It was reported that guidewire tip detachment and unretrieved device fragment occurred.The patient presented with coronary stenosis.A 182cm pt graphix guidewire was selected for use.However, the guidewire fractured approximately between body and tip.The guidewire tip deprecated from wire body.The detached portion was removed; but a portion remained inside the patient.The procedure was not completed as the patient was sent for transthoracic surgery due to complication.No further patient complications were reported.It was further reported that wire tip dislodged from wire body and could not be retrieved percutaneously.Moreover, the percutaneous coronary intervention (pci) was discontinued in leu of the surgery.
 
Additional Manufacturer Narrative
B5 describe event or problem updated.

Brand Name
PT GRAPHIX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16295077
Report Number2124215-2023-02914
Device Sequence Number17650700
Product Code DQX
UDI-Device Identifier08714729254935
UDI-Public08714729254935
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number2520
Device Catalogue Number2520
Device Lot Number0029924575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown